MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; DRILL

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; DRILL
Model Number 37-HP-0410
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other, distributor.Device evaluation - although information provided indicates that the product will be returned for evaluation, to date it has not been received.Upon receipt and completion of evaluation, a follow up report will be filed.
 
Event or Problem Description
It was reported that an acdf procedure was performed in (b)(6) on (b)(6) 2020, utilizing the vault c acdf system.The surgeon was using the angled drill (37-hp-0410) to prepare the hole for screw insertion when the tip of the drill was broken inside the vertebral body, the surgeon removed the broken tip using the forceps.Although the angle was difficult to reach, the straight drill from the set was used to complete the procedure.There was a delay to the procedure of 60 minutes.
 
Event or Problem Description
It was reported that an acdf procedure was performed in dubai on (b)(6)2020, utilizing the vault c acdf system.The surgeon was using the angled drill (37-hp-0410) to prepare the hole for screw insertion when the tip of the drill was broken inside the vertbral body, the surgeon removed the broken tip using the forceps.Although the angle was difficult to reach, the straight drill from the set was used to complete the procedure.There was a delay to the procedure of 60 minutes.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The drill tip of the angled drill is completely fractured.The device history record, confirms that the 4 piece lot had been inspected and conform to drawing specifications.It is noted in this complaint that the drill tip of this angled drill was bent prior to use.The cause for the fracture is unknown but may be due to combined torsional and bending moment loading conditions experienced during this procedure or prior high loading conditions that may have results in cracks and manifested itself in this failure.However, this cannot be confirmed and therefore, a root cause could not be determined.Review of device history records found four (4) pieces of lot 0057it were released for distribution on 11/13/2013 with no deviation or anomalies.Complaint history review back to the date of manufacture (11/3/2013) found this to be the only report of this nature for the reported part number.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
DRILL
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10720774
Report Number3005739886-2020-00032
Device Sequence Number19598265
Product Code HTW
UDI-Device Identifier00840019917117
UDI-Public00840019917117
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37-HP-0410
Device Catalogue Number37-HP-0410
Device Lot Number0057IT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;